Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 16, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Oct 12, 2014, 3:58 PM CDT for 18 counties in Texas. It took effect at Oct 13, 2014, 4:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2014, 3:58 PM CDT (20:58 UTC)
- In effect from
- Oct 13, 2014, 4:00 AM CDT
- Expired
- Oct 13, 2014, 4:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 53 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
246 WWUS74 KLUB 122058 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 358 PM CDT SUN OCT 12 2014 TXZ021>038-131100- /O.NEW.KLUB.WI.Y.0016.141013T0900Z-141013T2100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE 358 PM CDT SUN OCT 12 2014 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM CDT MONDAY FOR THE FAR SOUTHERN TEXAS PANHANDLE...NORTHERN TO CENTRAL SOUTH PLAINS...AND NORTHERN TO CENTRAL ROLLING PLAINS. * TIMING...FROM 4 AM THROUGH 4 PM MONDAY. * WINDS...SUSTAINED FROM THE NORTH AND NORTHWEST AT 30 MPH WITH GUSTS APPROACHING 35 TO 40 MPH. * IMPACTS...DRIVING MAY BECOME DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG EAST TO WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
760 WWUS74 KLUB 130947 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 447 AM CDT MON OCT 13 2014 TXZ021>038-132100- /O.CON.KLUB.WI.Y.0016.000000T0000Z-141013T2100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE 447 AM CDT MON OCT 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON. * WINDS...NORTHERLY AND SUSTAINED AROUND 30 MPH WITH OCCASIONAL GUSTS TO 50 MPH. * TIMING...UNTIL 4 PM TODAY. SUSTAINED WINDS WILL FALL BELOW 30 MPH FROM WEST TO EAST THROUGHOUT THE AFTERNOON. * IMPACTS...MOTORISTS OF HIGH PROFILE VEHICLES WILL ENCOUNTER STRONG CROSSWINDS ALONG EAST TO WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. SECURE LOOSE OUTDOOR OBJECTS OR BRING THEM INDOORS. && $$
643 WWUS74 KLUB 132056 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 356 PM CDT MON OCT 13 2014 TXZ021>038-132200- /O.EXP.KLUB.WI.Y.0016.000000T0000Z-141013T2100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE 356 PM CDT MON OCT 13 2014 ...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... SUSTAINED WIND SPEEDS HAVE DECREASED BELOW 30 MPH ACROSS THE AREA AND WILL CONTINUE A SLOW DECREASE THROUGH 6 PM...BEFORE DROPPING OFF QUICKLY THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Oct 12, 3:54 PM CDT, 4 minutes earlier.
Area forecast discussion, Oct 12, 3:54 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 354 PM CDT SUN OCT 12 2014 .SHORT TERM... NUMEROUS SHOWERS AND STORMS CURRENTLY ONGOING ACROSS THE OKLAHOMA/TEXAS PANHANDLES AND NORTHERN NEW MEXICO INTO COLORADO AHEAD OF A VIGOROUS UPPER LEVEL TROUGH DIGGING INTO THE SOUTHERN ROCKIES. WHILE MOISTURE REMAINS SCARCE WITH THE HIGHEST DEWPOINTS IN THE LOW-MID 50S IN THE ROLLING PLAINS...DYNAMIC LIFT FROM THE APPROACHING TROUGH AND ASSOCIATED ~130 KNOT JET STREAK ON ITS WESTERN FLANK WILL BE MORE THAN SUFFICE FOR SCATTERED TO NUMEROUS STORMS ACROSS MUCH OF THE AREA. THIS WILL BE MOST PROMINENT THIS EVENING AS A DIFFUSE DRYLINE RETREATS ACROSS PORTIONS OF THE ROLLING PLAINS. CONVECTION WILL LIKELY HAVE TO WAIT TO INITIATE UNTIL A COLD FRONT...EXTENDING FROM SOUTHERN KANSAS/WESTERN OKLAHOMA INTO NORTHEAST NEW MEXICO...DRAWS NEARER AND PROVIDES THE LOW LEVEL FOCUS FOR ASCENT TO OVERCOME LOCAL CAPPING. DEEP LAYER SHEAR PROGGED TO INCREASE TO 40-50 KNOTS WITH ORIENTATION PARALLEL TO THE FRONT...LIKELY LEADING TO LINEAR STORM MODES AS OPPOSED TO DISCRETE CELLS. STRONG/SEVERE WIND GUSTS WILL BE THE PRIMARY THREAT WITH INVERTED-V SOUNDINGS IN PLACE WITH TEMPERATURE/DEWPOINT SPREADS OF 30-40 DEGREES. LARGE HAIL WILL ALSO BECOME A POSSIBILITY WITH TIME AS LAPSE RATES INCREASE WITH FALLING HEIGHTS/COOLING ALOFT. UPPER TROUGH WILL CONTINUE TO AMPLIFY THIS EVENING AND OVERNIGHT AS IT PASSES EAST OF THE ROLLING PLAINS...LEADING TO THE POSSIBILITY FOR ISOLATED SHOWERS WITHIN THE DEFORMATION ZONE ACROSS THE FAR SOUTHERN PANHANDLE INTO THE NORTHERN SOUTH PLAINS AND ROLLING PLAINS INTO THE OVERNIGHT HOURS. BREEZY WINDS WILL CONTINUE ALL EVENING AND NIGHT AS THEY VEER NORTHWESTERLY WITH PASSAGE OF THE FRONT. THE LARGEST PRESSURE RISES WILL OCCUR THIS EVENING AND EARLY TONIGHT ACROSS THE SOUTH PLAINS...SHIFTING EAST ACROSS THE ROLLING PLAINS EARLY MONDAY MORNING. GREATEST WINDS ALOFT SHOULD MAINLY CLEAR THE AREA BY EARLY AFTERNOON MONDAY...KEEPING SPEEDS FROM BECOMING TOO OUT OF CONTROL AS THEY MAY IF OCCURRING SIMULTANEOUSLY WITH PEAK HEATING AND TURBULENT MIXING. 700 MB 200 NAUTICAL MILE HEIGHT GRADIENTS OF 60 METERS OR GREATER SUGGEST SUSTAINED WINDS OF AT LEAST 25 MPH...WITH SPEEDS OF 30 MPH OR HIGHER LIKELY AT TIMES OVER MUCH OF THE AREA. THEREFORE...WILL ISSUE A WIND ADVISORY FOR ALL BUT THE SOUTHERN SOUTH PLAINS AND SOUTHERN ROLLING PLAINS FROM 4 AM UNTIL 4 PM MONDAY. WINDS SHOULD DECREASE IN INTENSITY THROUGH THE AFTERNOON...BUT WILL LIKELY REMAIN ABOVE 15 MPH. SKIES WILL CLEAR QUICKLY FROM WEST TO EAST THROUGH THE MORNING...BUT TEMPERATURES WILL ONLY WARM INTO THE MID-UPPER 60S ON THE CAPROCK AND UPPER 60S-LOW 70S IN THE ROLLING PLAINS AS WARMER AIR BEGINS TO FILTER IN FROM THE SOUTHWEST. && .LONG TERM... DRY...WEAKENING NW FLOW ALOFT WILL CONTINUE ACROSS THE AREA LATE MONDAY THROUGH TUESDAY. THIS WILL LEAD TO A BIG DIURNAL TEMP RANGE. TUESDAY MORNING WILL BE CHILLY...WITH LOWS LIKELY NEAR OR SLIGHTLY BELOW 40 ACROSS MUCH OF THE CAPROCK. HIGH TEMPS TUESDAY WILL RECOVER BACK INTO THE 70S...THEN WARM FURTHER INTO THE 70S AND 80S ON WED AS SHORTWAVE RIDGING TRANSITS THE AREA. A WEAK COLD FRONT IS STILL EXPECTED ON THURSDAY...WITH TYPICAL TIMING DIFFERENCES WHICH LOWERS CONFIDENCE IN THE DAY/S TEMP FORECAST. EVEN SO...A BIG COOL DOWN IS NOT EXPECTED. THE GFS AND ECMWF DIFFER TOWARD THE END OF THE WEEK. THE ECMWF MAINTAINS UPSLOPE/EASTERLY FLOW FRIDAY INTO SATURDAY WHILE THE GFS WASHES IT OUT. THIS COULD LEAD TO SOME DIFFERENCE IN TEMPS...MOISTURE LEVELS AND CLOUD COVER. WE/LL ALSO BE WATCHING A SMALL SHORTWAVE MOVING ACROSS THE SW STATES THAT COULD APPROACH THE CWA NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 41 64 39 73 43 / 60 0 0 0 0 TULIA 43 65 40 74 43 / 70 10 0 0 0 PLAINVIEW 45 66 41 74 43 / 70 0 0 0 0 LEVELLAND 47 66 41 74 44 / 40 0 0 0 0 LUBBOCK 48 67 42 75 46 / 50 0 0 0 0 DENVER CITY 48 68 41 75 45 / 20 0 0 0 0 BROWNFIELD 49 68 41 75 45 / 30 0 0 0 0 CHILDRESS 51 70 44 76 46 / 70 10 0 0 0 SPUR 50 70 43 76 47 / 70 10 0 0 0 ASPERMONT 53 72 46 76 48 / 70 10 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 4 AM TO 4 PM CDT MONDAY FOR THE FOLLOWING ZONES: TXZ021>038. && 31/33
Hazardous weather outlook, Oct 12, 3:28 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 328 PM CDT SUN OCT 12 2014 TXZ021>044-132030- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 328 PM CDT SUN OCT 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING OVER MUCH OF THE SOUTH PLAINS AND ROLLING PLAINS AHEAD OF A STRONG COLD FRONT AND VIGOROUS UPPER LEVEL DISTURBANCE. ANY OF THESE STORMS COULD PRODUCE LOCALIZED WIND GUSTS TO AROUND 55 MPH...HOWEVER SOME MAY INTENSIFY IN THE ROLLING PLAINS WITH WIND GUSTS NEAR 60 MPH AND QUARTER SIZE HAIL. NON PRECIPITATION STRONG NORTHERLY WINDS WILL DEVELOP OVERNIGHT AND CONTINUE THROUGH THE DAY MONDAY IN THE WAKE OF A COLD FRONT. SUSTAINED WIND SPEEDS ARE LIKELY TO REACH THE 30 TO 40 MPH RANGE ACROSS MOST OF THE AREA ASIDE FROM SOUTHERN PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS. A WIND ADVISORY IS IN EFFECT FROM 4 AM TO 3 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING ACROSS PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.